MAUDE Adverse Event Report: MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION

MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION
Model Number RDN016
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: a kink was evident to catheter shaft.A guidewire was loaded in the device on device return and could not be removed during analysis.Severe stretching, bunching, twisting and deformation was evident to catheter material around the electrodes.Twisting was evident to the material and thermocouple wires proximal to electrode 4.Severe bunching evident between electrodes 1 and 2 and distal to electrode 1.A tear was evident distal of electrode 2.No deformation was evident to the distal tip.No abnormalities were visible to the plug and pins.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one symplicity spyral catheter during a renal denervation procedure.During the procedure one launcher guide catheter and one thunder guidewire were also used.It was reported that the spyral catheter became stuck in the non medtronic tuohy.It was detailed that the spyral catheter was unable to advance due to being caught in the non medtronic tuohy and it had to be removed.The issue occurred during first insertion into patient and the spyral catheter had been used to perform ablations/treatments prior to being getting caught in the tuohy.It was not possible to get the spyral catheter untangled from the tuohy while still inside the patient and was unable to preserve the spyral catheter to continue ablating with that specific catheter.The operator felt that the best decision to ensure patient safety was to remove spyral catheter from the patient¿s body.After both the tuohy and thespyral catheter were removed from the patient, the spyral catheter could be removed from the tuohy.There was damage noted to the spyral catheter while removing from the tuohy.The was no medical occurrence, disease or injury reported.The spyral catheter and tuohy were replaced in order to complete the procedure.There were no issues noted with the launcher guide catheter and the thunder guidewire used and they were used to complete the procedure.The non medtronic tuohy was reported to be able to accommodate devices up to a 7.3f size.There was no injury to the patient because of the event.

Brand Name
SYMPLICITY SPYRAL CATH RDN016
Common Device Name
ABLATION CATHETER, RENAL DENERVATION
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19759915
Report Number9612164-2024-03279
Device Sequence Number12974430
Product Code QYI
UDI-Device Identifier00763000354466
UDI-Public00763000354466
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P220026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model NumberRDN016
Device Catalogue NumberRDN016
Device Lot Number0011770466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight117 KG
Patient EthnicityNon Hispanic
Patient RaceWhite